MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number HXX-39-0001
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation; sales representative.Device evaluation - the driver was reviewed by eye and with the aid of a 5x loop.The tip of the driver is sheared off along with the "t" feature that is welded to the drive shaft.The hexalobe driver feature fracture plane is normal to the driver's longitudinal axis.It is believed that the fracture may have been initiated in prior usage over the products 7-year field life.Review of device history records found thirteen (13) pieces of lot 00069up released for distribution on 8/18/2015 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.Corrective actions are not recommended at this time.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2022, utilizing the reform pedicle screw system.During attempted screw insertion the tip of the reform driver with mechanical lock (hxx-39-0001) broke.The tip was removed from the head of the screw and the procedure was completed utilizing the second driver readily available in the set.There was a 5-10 minute delay to the procedure from removing the broken tip.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key14567948
Report Number3005739886-2022-00016
Device Sequence Number4728262
Product Code HXX
UDI-Device Identifier00840019928809
UDI-Public00840019928809
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHXX-39-0001
Device Catalogue NumberHXX-39-0001
Device Lot Number00069UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown